Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 16, 2007, 10:19 AM CST for 31 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 10:19 AM CST (16:19 UTC)
- Expired
- Feb 16, 2007, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 31 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 93 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 161619 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1019 AM CST FRI FEB 16 2007 ...STRONG WINDS TODAY ACROSS MUCH OF OKLAHOMA... .A LARGE AREA OF LOW PRESSURE OVER THE PLAINS STATES WILL CAUSE STRONG SOUTHWEST WINDS ACROSS MUCH OF OKLAHOMA THROUGH LATE AFTERNOON. OKZ005>030-034-035-038>040-162300- /O.NEW.KOUN.WI.Y.0003.070216T1619Z-070216T2300Z/ WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-GREER-KIOWA-COMANCHE-STEPHENS-GARVIN- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...MANGUM... HOBART...LAWTON...DUNCAN...PAULS VALLEY 1019 AM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SOUTHWEST WINDS AVERAGING 25 TO 30 MPH... WITH GUSTS TO 45 MPH... WILL BE COMMON ACROSS MOST OF WESTERN AND CENTRAL OKLAHOMA THROUGH LATE AFTERNOON. AT THE SAME TIME... RELATIVELY COOL TEMPERATURES WILL BE IN PLACE... AND THE COMBINATION OF WINDS AND COOL TEMPERATURES WILL RESULT IN WIND CHILL AVERAGING 15 TO 30 DEGREES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CMS
1 follow-up statement
000 WWUS74 KOUN 162300 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 500 PM CST FRI FEB 16 2007 ...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE... .COOLER STABLE AIR WILL HELP TO LOWER WIND SPEEDS OVERNIGHT. ALTHOUGH IT WILL REMAIN WINDY...THERE WILL BE FEWER HIGH GUSTS. OKZ005>030-034-035-038>040-170000- /O.EXP.KOUN.WI.Y.0003.000000T0000Z-070216T2300Z/ WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-GREER-KIOWA-COMANCHE-STEPHENS-GARVIN- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...MANGUM... HOBART...LAWTON...DUNCAN...PAULS VALLEY 500 PM CST FRI FEB 16 2007 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. SOUTHWEST WINDS WILL GRADUALLY WEAKEN THIS EVENING. WINDS WILL THEN SWITCH TO THE NORTHWEST AND INCREASE TO BETWEEN 20 AND 30 MPH. THE WINDY WEATHER WILL PERSIST OVERNIGHT...BUT WITHOUT THE STRONG GUSTS SEEN EARLIER ON FRIDAY. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:19 AM CST, 6 hours earlier.
Area forecast discussion, Feb 16, 4:19 AM CST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 419 AM CST FRI FEB 16 2007 .DISCUSSION... A VERY COLD START...AS SOME OF YESTERDAYS LOW TEMPERATURE RECORDS WERE BROKEN JUST BEFORE MIDNIGHT. LAST 12 HOURS HAS SEEN SOME OF THE COLDEST TEMPS THIS WINTER SEASON. PUBLIC INFORMATION STATEMENT WILL BE ISSUED WITH THESE NEW RECORDS. SINCE MIDNIGHT...MANY LOCATIONS ACROSS THE WEST HAVE SEEN SLOWLY RISING TEMPERATURES AS SOUTHWEST WINDS CONTINUE TO PICK UP. WIND CHILLS ACROSS NORTHERN AND WESTERN OKLAHOMA NEAR WIND CHILL ADVISORY CRITERIA EARLY THIS MORNING...BUT WITH RAPID WARM-UP EXPECTED ...SHORT DURATION OF -5 AND BELOW WIND CHILLS WILL PRECLUDE ANY ADVISORY. OVERALL WARMING TREND WILL COMMENCE TODAY AS MODERATE SOUTHWEST WINDS WILL PRECEDE A PACIFIC AIRMASS INTRUSION...WHICH WILL OCCUR TONIGHT AND EFFECTIVELY SCOUR OUT REMAINING CANADIAN AIRMASS. THIS FRONT WILL BE ACCOMPANIED BY NORTHWESTERLY FLOW S/WV TROUGH WHICH COULD PROVIDE FOR SOME FLURRIES OR SPRINKLES ACROSS MAINLY NORTH- CENTRAL OKLAHOMA THIS AFTERNOON AND EVENING. ANOTHER PACIFIC COLD FRONT EXPECTED TO ARRIVE LATE MONDAY INTO TUESDAY AS FAIRLY ROBUST UPPER STORM SYSTEM EJECTS FROM SOUTHWEST U.S.. ECMWF SHOWING MUCH BETTER RUN TO RUN CONSISTENCY WITH THIS UPPER SYSTEM. GFS DPROG/DT VERY POOR AND KEEPS UPPER SYSTEM WELL SOUTH OF OUR CWA. RESULT WILL BE TO GO WITH ECMWF...WHICH HPC ALSO PREFERS...AND WILL KEEP POPS GOING LATE MONDAY THROUGH TUESDAY NIGHT. THUNDERSTORMS EXPECTED GIVEN STRENGTH OF SYSTEM AND POSSIBILITY OF AT LEAST SOME ELEVATED MOISTURE RETURN. ATTM...APPEARS THAT IT COULD GET FAIRLY ACTIVE ACROSS SOUTHEAST ZONES IF ECMWF COMES CLOSE TO VERIFYING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 44 30 49 26 / 0 10 0 0 HOBART OK 50 28 52 26 / 0 0 0 0 WICHITA FALLS TX 52 31 55 28 / 0 0 0 0 GAGE OK 53 24 50 22 / 0 0 0 0 PONCA CITY OK 41 27 46 24 / 10 10 0 0 DURANT OK 45 33 56 31 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/11
Hazardous weather outlook, Feb 16, 6:45 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CST FRI FEB 16 2007
OKZ004>048-050>052-TXZ083>090-161800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CST FRI FEB 16 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COLD AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN PLAINS
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
INCREASING SOUTH WINDS AND VERY COLD TEMPERATURES WILL COMBINE TO
CREATE WIND CHILLS FROM THE TEENS TO NEAR ZERO THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS AND THE SOUTHEAST HALF
OF OKLAHOMA NEXT TUESDAY...AS AN UPPER LEVEL STORM SYSTEM INFLUENCES
THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
30Nearby
Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.